Advertisement

Patterns of Primes in Arithmetic Progressions

Chapter

Abstract

After the proof of Zhang about the existence of infinitely many bounded gaps between consecutive primes the author showed the existence of a bounded d such that there are arbitrarily long arithmetic progressions of primes with the property that p = p + d is the prime following p for each element of the progression. This was a common generalization of the results of Zhang and Green-Tao. In the present work it is shown that for every m we have a bounded m-tuple of primes such that this configuration (i.e. the integer translates of this m-tuple) appear as arbitrarily long arithmetic progressions in the sequence of all primes. In fact we show that this is true for a positive proportion of all m-tuples. This is a common generalization of the celebrated works of Green-Tao and Maynard/Tao.

Notes

Acknowledgements

The author thanks to the referee for his valuable suggestions. The author was supported by National Research, Development and Innovation Office, NKFIH, OTKA NK 104181, K100291 and ERC-AdG. 321104.

References

  1. 1.
    L.E. Dickson, A new extension of Dirichlet’s theorem on prime numbers. Messenger Math. (2) 33, 155–161 (1904)Google Scholar
  2. 2.
    D.A. Goldston, J. Pintz, C.Y. Yıldırım, Primes in tuples I. Ann. Math. 170, 819–862 (2009)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    D.A. Goldston, S.W. Graham, J. Pintz, C.Y. Yıldırım, Small gaps between products of two primes. Proc. Lond. Math. Soc. (3) 98(3), 741–774 (2009)Google Scholar
  4. 4.
    G. Greaves, Sieves in Number Theory (Springer, Berlin, 2001)CrossRefMATHGoogle Scholar
  5. 5.
    B. Green, T. Tao, The primes contain arbitrarily long arithmetic progressions. Ann. Math. (2) 167(2), 481–547 (2008)Google Scholar
  6. 6.
    H. Halberstam, H.-E. Richert, Sieve Methods (Academic Press, New York, 1974)MATHGoogle Scholar
  7. 7.
    G.H. Hardy, J.E. Littlewood, Some Problems of ‘Partitio Numerorum’. III. On the expression of a number as a sum of primes. Acta Math. 44, 1–70 (1923)MATHGoogle Scholar
  8. 8.
    J. Maynard, Small gaps between primes, Ann. Math. (2) 181(1), 383–413 (2015)Google Scholar
  9. 9.
    H. Parshall, Small gaps between configurations of prime polynomials. J. Number Theory 162, 35–53 (2016)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    J. Pintz, Are there arbitrarily long arithmetic progressions of twin primes? in An irregular mind. Szemerédi is 70. Bolyai Society Mathematical Studies, vol. 21 (Springer, New York, 2010)Google Scholar
  11. 11.
    J. Pintz, Polignac numbers, conjectures of Erdős on gaps between primes, arithmetic progressions in primes, and the bounded gap conjecture, in From Arithmetic to Zeta-Functions, Number Theory in Memory of Wolfgang Schwarz, ed. by J. Sander, J. Steuding, R. Steuding (Springer, 2016), pp. 367–384Google Scholar
  12. 12.
    A. Selberg, Collected Papers, vol. II (Springer, Berlin, 1991)MATHGoogle Scholar
  13. 13.
    Y. Zhang, Bounded gaps between primes. Ann. Math. (2) 179(2), 1121–1174 (2014)Google Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Alfréd Rényi Institute of MathematicsHungarian Academy of SciencesBudapestHungary

Personalised recommendations